Texas, 2025Flash Flood in Texas, June 23, 2025
June 23, 2025 · NWS MAF · 1 event in 1 county or zone
A monsoonal weather pattern resulted in scattered thunderstorms across the region. Slow-moving thunderstorms resulted in localized flash flooding in some locations.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A monsoonal weather pattern resulted in scattered thunderstorms across the region. Slow-moving thunderstorms resulted in localized flash flooding in some locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 23, 1:45 PM CST, 1 hour 45 minutes earlier. Its key messages:
- Updated at 145 PM CDT Mon Jun 23 2025
- A Flood Watch is in effect until 1 AM CDT /midnight MDT/ for the Guadalupe, Delaware, Davis, and Chinati Mountains, Davis Mountain Foothills, Marfa Plateau, Eddy and Reeves County Plains, Van Horn and the Highway 54 Corridor, eastern Culberson County, and the Presidio Valley.
- Warmer temperatures and less precipitation are expected into next week.
Area forecast discussion, Jun 23, 1:45 PM CST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
245 PM CDT Mon Jun 23 2025
...New SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 145 PM CDT Mon Jun 23 2025
- A Flood Watch is in effect until 1 AM CDT /midnight MDT/ for
the Guadalupe, Delaware, Davis, and Chinati Mountains, Davis
Mountain Foothills, Marfa Plateau, Eddy and Reeves County
Plains, Van Horn and the Highway 54 Corridor, eastern Culberson
County, and the Presidio Valley.
- Warmer temperatures and less precipitation are expected into
next week.
&&
.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 145 PM CDT Mon Jun 23 2025
The upper-level pattern looks to see little change during the short
term period. A trough resides over the western CONUS, while a ridge
of high pressure is centered over the eastern CONUS. Southerly to
southwesterly flow aloft between these features will continue to
draw moisture from the Gulf and the Pacific, keeping rain chances in
the forecast, primarily over the western half of our region. Storm
activity is currently percolating over areas west of the Pecos
River. This evening, low (20%) rain chances span from the central
Permian Basin down into areas just east of the Big Bend. 50-80% PoPs
are expected from southeastern New Mexico and the Davis Mountains,
increasing with westward extent. Likewise, 20-60% rain chances are
in the forecast over southeastern New Mexico down into the Big Bend
and areas west on Tuesday. These same areas will have 20-50% rain
chances Tuesday evening. With several rounds of rainfall expected
over the same areas, flooding will be a concern for those west of
the Pecos river this evening. As such, a Flash Flood Watch remains
in effect through the evening hours. Aside from rain, this pattern
keeps temperatures closer to normal over our region. Tonight and
tomorrow night, lows dip into the upper 60s to low 70s. Highs
Tuesday afternoon warm up into the 90s over the eastern portion of
our region, while saturated soils help limit highs to the 80s over
the western portion. Southeasterly winds will also be a touch on the
breezy side Tuesday, though these will stay below advisory
criteria.
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 145 PM CDT Mon Jun 23 2025
KMAF 12Z RAOB came in with a PWAT of 1.75". SPC climatological max
for today is only 1.61". Needless to say, West Texas and Southeast
New Mexico are in full faux monsoon.
Wednesday, the upper ridge is forecast to be centered over Kentucky,
a little farther west than Tuesday. This feature will continue
building/strengthening back west, resulting in a gradual increase in
thicknesses/temperatures through at least Sunday. Highs Wednesday
afternoon should be within a couple of degrees of normal. The
increase throughout the week will be fairly gradual, with highs
Sunday afternoon coming in at an average of a couple of degrees
above normal. Thicknesses decrease slightly Monday, shaving a
couple of degrees off highs. Unfortunately, while winds won't be
quite as strong as the past few days, a recurring nocturnal LLJ will
keep mixing in play and, as an unfortunate result, overnight lows on
the will remain on the warmer side of climatology.
The large trough over the western CONUS will continue sending plenty
of shortwaves through far west Texas for the next week or so,
keeping relatively abundant chances of convection west of the Pecos
each day. Chances will begin increasing Sunday as both the GFS and
ECMWF develop a col over the region. PWATs will remain on the moist
side of climatology into next weekend, although probably not quite
as anomalous as this morning! This area continues to remain the
most drought-stricken (D4) in the country, so this continues to be
the best chance in awhile to put a dent or two in the deficit. Stay
tuned...
&&
.AVIATION...
(18Z TAFS)
Issued at 1222 PM CDT Mon Jun 23 2025
VFR conditions are expected at most sites during the period.
Breezy, south and southeasterly winds look to continue through
much of the period. Scattered showers and storms are forecast to
develop near terminals west of the Pecos river this afternoon and
evening. The greatest rain chances (60-70%) lie over HOB and CNM,
but FST may see some activity as well.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 72 95 72 95 / 0 0 0 0
Carlsbad 71 89 70 88 / 70 50 40 30
Dryden 73 94 72 95 / 10 0 0 0
Fort Stockton 71 91 70 92 / 30 10 10 10
Guadalupe Pass 64 78 65 79 / 70 60 60 40
Hobbs 69 89 68 89 / 50 20 10 10
Marfa 64 83 63 84 / 70 40 20 30
Midland Intl Airport 73 93 72 94 / 10 0 0 0
Odessa 71 92 71 92 / 10 0 0 0
Wink 71 92 71 93 / 40 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch until 1 AM CDT /midnight MDT/ Tuesday for Chinati
Mountains-Davis Mountains-Davis Mountains Foothills-Eastern
Culberson-Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains-Marfa Plateau-Presidio Valley-Reeves
County Plains-Van Horn and Highway 54 Corridor.
NM...Flood Watch until midnight MDT tonight for Eddy County Plains-
Guadalupe Mountains of Eddy County.
&&
SHORT TERM...95
LONG TERM....44
AVIATION...95In the hours before
Special weather statement, Jun 23, 2:16 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
316 PM CDT Mon Jun 23 2025
TXZ075-274-232100-
Pecos TX-Reeves County Plains TX-
316 PM CDT Mon Jun 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PECOS AND EAST
CENTRAL REEVES COUNTIES THROUGH 400 PM CDT...
At 316 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles west of Fort Stockton, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Coyanosa and Firestone Test Track.
This includes Interstate 10 between mile markers 237 and 252.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3083 10299 3084 10324 3124 10331 3125 10300
TIME...MOT...LOC 2016Z 177DEG 15KT 3096 10315
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
10Special weather statement, Jun 23, 2:39 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
339 PM CDT Mon Jun 23 2025
TXZ273-232130-
Eastern Culberson County TX-
339 PM CDT Mon Jun 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CULBERSON COUNTY
THROUGH 430 PM CDT...
At 339 PM CDT, Doppler radar was tracking a strong thunderstorm 19
miles southeast of McKittrick Canyon, or 21 miles east of Pine
Springs, moving southwest at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of north central
Culberson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3200 10462 3199 10412 3162 10434 3179 10468
TIME...MOT...LOC 2039Z 039DEG 15KT 3185 10445
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
10Flash Flood, Pecos
- When
- June 23, 3:30 PM CST to 7:30 PM CST
- Where
- Pecos County, 8.9 mi NW of Coyanosa to 7.34 mi NW of Ft Stockton Arpt Fst
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- NWS Employee
- Coordinates
- 31.275, -103.088
Several inches of runoff over FM 1776 with at least 10 low water crossings between Coyanosa and US 285. Time is estimated based on radar and reports. The property cost damage is an estimation.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in New Jersey, June 23, 2025166 injured · 1 event
- Heat in Nevada, June 23 to 26, 20256 deaths · 2 events
- Damaging Winds in Wisconsin, June 23, 20251 death · 61 kt wind · 13 events
- Excessive Heat in New York, June 23, 20251 death · 1 event
- Flooding and Damaging Winds in Wisconsin, June 23, 2025$122,000 · 60 kt wind · 14 events
- Hail and Damaging Winds in Minnesota, June 23, 2025$60,000 · 1 in hail · 28 events
- Excessive Heat in Virginia, June 23 to 25, 202552 events
- Excessive Heat and Heat in Pennsylvania, June 23 to 25, 202528 events
- Flash Flooding and Damaging Winds in Missouri, June 23 to 25, 202552 kt wind · 26 events
- Damaging Winds in Wisconsin, June 23, 2025$27,000 · 55 kt wind · 5 events
- Damaging Winds and Heavy Rain in Iowa, June 23 to 24, 202556 kt wind · 19 events
- Heat in Vermont, June 23 to 24, 202517 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1269377.